Alert archive / Nebraska / High Wind Warnings in 2013

High Wind Warning 3, NWS Goodland, KS

April 14, 2013Dundy County, Nebraska; Yuma County, Colorado; Cheyenne County, Kansas

NWS Goodland, KS issued this high wind warning at Apr 14, 2013, 9:55 AM MDT for Dundy County, Nebraska; Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2013, 9:55 AM MDT (15:55 UTC)
Expired
Apr 14, 2013, 8:08 PM MDT
In force
10 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 10:11 AM MDTNON-TSTM WND GST 551 W Yuma, COSUSTAINED WINDS RANGING FROM 37 TO 49 MPH FOR THE HOUR PRIOR TO GUST OBSERVATION.
Apr 14, 4:35 PM MDTNON-TSTM WND GST 602 Nnw Wray, COSUSTAINED 40-45 MPH THROUGHOUT MOST OF THE DAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 3.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS73 KGLD 141555
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
955 AM MDT SUN APR 14 2013

...STRONG WINDS EXPECTED THROUGH THIS EVENING...

COZ090-KSZ001-NEZ079-150000-
/O.UPG.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/
/O.NEW.KGLD.HW.W.0003.130414T1555Z-130415T0300Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
955 AM MDT SUN APR 14 2013 /1055 AM CDT SUN APR 14 2013/

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT.

* PEAK WINDS...NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 
  MPH.

* TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS 
  EVENING. 

* OTHER IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ091-KSZ013>016-150000-
/O.EXA.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE...
HILL CITY
955 AM MDT SUN APR 14 2013 /1055 AM CDT SUN APR 14 2013/

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING.

* PEAK WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 
  MPH.

* TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS 
  EVENING. 

* OTHER IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ002>004-NEZ080-081-150000-
/O.CON.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/
RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON...
MCCOOK
1055 AM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* PEAK WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 
  MPH.

* TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
2 follow-up statements
789 
WWUS73 KGLD 141925
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
125 PM MDT SUN APR 14 2013

...STRONG WINDS EXPECTED THROUGH THIS EVENING...

COZ090-KSZ001-NEZ079-150300-
/O.CON.KGLD.HW.W.0003.000000T0000Z-130415T0300Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
125 PM MDT SUN APR 14 2013 /225 PM CDT SUN APR 14 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

* PEAK WINDS...NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 
  MPH. 

* TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS 
  EVENING. 

* OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE
  EXPECTED IN LOCALIZED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ091-KSZ002>004-013>016-NEZ080-081-150300-
/O.CON.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/
KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK
125 PM MDT SUN APR 14 2013 /225 PM CDT SUN APR 14 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

* PEAK WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 
  MPH. 

* TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS 
  EVENING.

* OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE
  EXPECTED IN LOCALIZED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
472 
WWUS73 KGLD 150208
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT SUN APR 14 2013


COZ090-KSZ001-NEZ079-150315-
/O.CAN.KGLD.HW.W.0003.000000T0000Z-130415T0300Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
808 PM MDT SUN APR 14 2013 /908 PM CDT SUN APR 14 2013/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED AND WILL REMAIN LIGHT OVERNIGHT. THEREFORE
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

COZ091-KSZ002>004-013>016-NEZ080-081-150315-
/O.CAN.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/
KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK
808 PM MDT SUN APR 14 2013 /908 PM CDT SUN APR 14 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED AND WILL REMAIN LIGHT OVERNIGHT. THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 14, 3:15 AM MDT, 6 hours 40 minutes earlier.

Area forecast discussion, Apr 14, 3:15 AM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
315 AM MDT SUN APR 14 2013

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 300 AM MDT SUN APR 14 2013

TODAY-TONIGHT...AT 08Z COLD FRONT CURRENTLY MOVING THROUGH THE
NORTHWEST 1/2 OF THE AREA WITH GUSTS OF 25 TO 35 MPH BEHIND IT AND
GUSTS OF 45 MPH AHEAD OF IT...STRONGEST IN GOVE COUNTY.

FOR TODAY AM EXPECTING HIGHS IN THE MID 50S TO LOW 60S. NORTHWEST
WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS GENERALLY ALONG AND NORTH
OF INTERSTATE 70...15 TO 25 MPH WITH HIGHER GUSTS TO THE SOUTH. NO
PRECIPITATION EXPECTED.

FOR TONIGHT AXIS OF 850-500 MOISTURE SETS UP GENERALLY ALONG AND
NORTH OF THE KS/NE BORDER WHERE SOME FRONTOGENESIS ALSO PRESENT.
HAVE SOME SMALL POPS GOING FOR THIS. LOWS GENERALLY IN THE MID 20S
TO LOW 30S.

MONDAY-MONDAY NIGHT...FIRST BATCH OF MOISTURE AND SMALL CHANCES
FOR PRECIPITATION LIFTS SLIGHTLY NORTH DURING THE MORNING WITH
ANOTHER DISTURBANCE MOVING IN FROM THE WEST INCREASING POPS ACROSS
THE NORTHWEST 1/2 OF THE AREA INTO MONDAY NIGHT. EAST/SOUTHEAST
WINDS INCREASE INTO THE BREEZY/WINDY CATEGORY MONDAY AFTERNOON
THEN DECREASE TOWARD 15 MPH FROM THE EAST/NORTHEAST MONDAY NIGHT.
HIGHS 45 TO 50 ACROSS THE NORTH...LOW 60S FAR SOUTH WITH 50S IN
BETWEEN. LOWS UPPER 20S TO LOW 30S.

TUESDAY-TUESDAY NIGHT...UPPER TROUGH REMAINS NEARLY STATIONARY
ACROSS THE GREAT BASIN/INTERMOUNTAIN WEST TUESDAY BEFORE SLOWLY
MOVING EAST TUESDAY NIGHT. MAY SEE A LULL IN PRECIPITATION
ACTIVITY TUESDAY AS UPPER LOW MOVES LITTLE AND MOISTURE
AVAILABILITY RATHER UNIMPRESSIVE. CHANCES INCREASE TUESDAY NIGHT
AS MOISTURE INCREASES AS LOW STARTS TO MOVE EAST. ALTHOUGH LOW AND
MID LEVELS RATHER DRY BOUNDARY LAYER RH RATHER HIGH SUGGESTING
SOME STRATUS PERHAPS. HIGHS GENERALLY UPPER 30S TO MID 40S
(NORTHWEST TO SOUTHEAST) WITH LOWS IN THE MID 20S TO LOW 30S (WEST
TO EAST). WINDS WILL BE BREEZY TO PERHAPS WINDY FROM THE
EAST/NORTHEAST THROUGH THE PERIOD.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 300 AM MDT SUN APR 14 2013

MAIN FOCUS WILL CONTINUE TO BE THE UPPER LEVEL TROUGH MOVING OVER
THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT.

MODELS INDICATE DRY AIR ABOVE THE -10C LEVEL WEDNESDAY FOR MOST OF
THE AREA.  THE ENVIRONMENT SLOWLY SATURATES ABOVE THIS LEVEL THROUGH
THE DAY...CAUSING SNOW TO GRADUALLY OVERSPREAD THE AREA.  WITH
TEMPERATURES NEAR FREEZING IN THE EARLY MORNING...THERE MAY BE A
RISK OF FREEZING DRIZZLE FOR PART OF THE AREA.  HOWEVER WILL KEEP THE
WEATHER TYPE AS RAIN/SNOW FOR NOW DUE TO LOW CONFIDENCE IN THE
THERMAL PROFILE AT THIS TIME RANGE.  OTHERWISE...WITH THE STRONGEST
LIFT OVER THE NORTHWEST PART OF THE AREA AHEAD OF THE MID LEVEL
TROUGH...WILL HAVE THE HIGHEST CHANCES THERE WITH DECREASING CHANCES
TO THE SOUTH AND EAST AS THE LIFT DECLINES.

WEDNESDAY NIGHT THE MID LEVEL TROUGH MOVES EAST OF THE AREA WITH THE
UPPER LEVEL TROUGH AXIS CLOSE BEHIND.  ONCE THE MID LEVEL TROUGH
MOVES THROUGH ISENTROPIC DOWNGLIDE DEVELOPS.  THERE APPEARS TO BE
SOME LINGERING LIFT OVER THE AREA AS THE MID LEVEL TROUGH DEPARTS.
HOWEVER LIFT IN GENERAL WILL DECLINE THROUGH THE NIGHT AHEAD OF THE
UPPER LEVEL TROUGH AXIS...WITH ANY SNOWFALL COMING TO AN END BY
THURSDAY MORNING.

THURSDAY THROUGH FRIDAY LARGE SCALE SUBSIDENCE MOVES OVER THE AREA
BEHIND THE UPPER LEVEL TROUGH TO THE EAST.  PRECIP. CHANCES RETURN
TO THE AREA FRIDAY NIGHT AND SATURDAY AS A WEAK UPPER LEVEL SHORT
WAVE TROUGH MOVES THROUGH.

TEMPERATURES FOR THE PERIOD WILL BE COOLEST WEDNESDAY AS AN ARCTIC
COLD FRONT MOVES THROUGH.  THURSDAY THROUGH SATURDAY WARMER AIR
MOVES INTO THE AREA ALLOWING TEMPERATURES TO GRADUALLY
INCREASE...WITH NEAR NORMAL TEMPERATURES BY THE WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 300 AM MDT SUN APR 14 2013

VFR EXPECTED AT BOTH KGLD AND KMCK. NORTHWEST WINDS AROUND 25KTS
WITH HIGHER GUSTS EXPECTED TODAY BEHIND A COLD FRONTAL PASSAGE.
THESE WINDS WILL QUICKLY DECREASE SHORTLY AFTER SUNSET WITH SPEEDS
BELOW 10KTS WHILE ALSO VEERING TO THE NORTH/NORTHEAST TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 300 AM MDT SUN APR 14 2013

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...MAINLY EITHER SIDE
OF THE KS/NE BORDER. IN THIS AREA NORTHWEST WINDS 25 TO 30 MPH
WITH HIGHER GUSTS EXPECTED. RH VALUES SLIGHTLY BELOW 20 PERCENT.
HOWEVER...THIS AREA RECEIVED AS MUCH AS FOUR INCHES OF RAIN A FEW
DAYS AGO AND THINKING THAT SUFFICIENT MOISTURE STILL EXISTS TO
PREVENT CONDITIONS FROM GETTING OUT OF CONTROL. ELSEWHERE...RH
VALUES SLIGHTLY HIGHER AND WINDS SLIGHTLY LOWER SO NO FIRE WEATHER
HIGHLITES ISSUED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...JTL
AVIATION...99
FIRE WEATHER...99
Hazardous weather outlook, Apr 14, 4:00 AM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MDT SUN APR 14 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
400 AM MDT SUN APR 14 2013 /500 AM CDT SUN APR 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY GENERALLY
ALONG AND NORTH OF INTERSTATE 70 WHERE NORTHWEST WINDS GUSTING 40
MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT.
FURTHER NORTH ALONG THE NEBRASKA KANSAS BORDER WIND GUSTS MAY BE
SLIGHTLY HIGHER AND HUMIDITY VALUES SLIGHTLY LOWER. HOWEVER...THIS
AREA RECEIVED SEVERAL INCHES OF RAIN A FEW DAYS AGO AND SURFACE
MOISTURE FROM IT SHOULD STILL BE RATHER HIGH PREVENTING EXPLOSIVE
FIRE GROWTH. REGARDLESS...OUTDOOR BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ACTIVE WEATHER PATTERN WILL BEGIN MONDAY AND CONTINUE THROUGH
WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM MAKES ITS WAY ACROSS THE
AREA. PRECIPITATION WILL INCREASE THROUGH THE PERIOD. THERE WILL
BE A CHANCE FOR ADVERSE WINTER WEATHER CONDITIONS...INCLUDING
LIGHT AMOUNTS OF ACCUMULATING SNOW AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:10 AM MDTWind AdvisoryGLDDundy, Hitchcock, Red Willow11 hr
Apr 14, 11:10 AM MDTRed Flag WarningGLDCheyenne, Kit Carson, Yuma9 hr

Nearby

High Wind Warnings in Nebraska, 2013High Wind Warnings in Colorado, 2013High Wind Warnings in Kansas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.